[IP] Re: Symlin and nausea
> I was so careful when I started I only used a little insulin and was sure
> eat at least 35 carbs and used the smallest amount of symlin, 15 mcg, and
> didn't really get nauseated. It took away my appetite but not enough that
> had to force myself to eat. I just didn't feel like snacking constantly
> I usually do. I lost 4 pounds in a week, which is about all I need to
> I had been trying to lose that since Christmas so I am happy about that.
> old clothes fit better again. I have only moved up to 30 mcg. I understand
> that each move up causes a little nausea. I have been on it three weeks
> and I am amazed that I don't have any peak after eating a big meal. (The
> rise comes 2 hours later for me but with the CGMS I am ready for it. The
> minute my alert says going up I ht the bolus button.
> Maureen Helinski
> email @ redacted
> - --
I was on Symlin a year ago and go off track taking it during my camping
trip the week before labor day weekend. I tried starting it back up but had
a rash spot where the injection site was.
Anyway I slowly titrated up to the full dose of 60 mm and was so nauseated.
So I started eating a little bit of my meal then took my Symlin and seemed
to do fine with that for the most part. Certain foods caused me to feel
nauseated. I did lose sixteen pounds on the medication coupled with diet and
exercise and haven't gained it back.
The whole thing is that we need to eat to maintain ourselves. I kind of wish
I still could take it but have a history of breaking out in hives from
insulin (pork insulin many years back then Humalog, I am on Novalog
currently, now I started it with my restart of Symlin).
Now I am maintaining my weight just by watching my diet and exercising a bit
every day and heaviest exercise three times a week. Being active is helping
for HELP or to subscribe/unsubscribe/change list versions,